Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: hanging in there Elizabeth

Posted by Lorraine on October 9, 2001, at 13:33:04

In reply to Re: hanging in there Lorraine, posted by Elizabeth on October 9, 2001, at 11:47:44

Elizabeth:

Thanks for the Bodkin research. I printed it out and will give it to my pdoc. Not that I am interested now, but he should be informed. I'm also going to give a copy to Neil, who I expect to see at the NDMDA meeting tonight.


> > > The Wellbutrin augmentation or amphetamine might control the weight gain.
>
> I'm not sure it's even legal to use amphetamine as an appetite suppressant (and anyway, it stops working after a couple of weeks). Phentermine (a weak amphetamine-like drug) might be easier to get (although I wouldn't expect it to work long-term, either).

We could quibble about whether you are really using the drug for weight control or just to counterbalance the side effects of one drug. I don't understand the philosophy here of them working a short time. After all, I gain weight on Effexor the entire time I was on it and I lost weight when I came off it. It seems that this weight thing should work both ways. I mean if your body adjusts to weight loss agents, it should adjust to weight gain agents. My personal experience (n=1) on Adderal was that the weight loss factor did not abate at least in the two months that I was on it. I think it resets your metabolism like thyroid does and makes it less likely that you will gain weight and easier to lose weight.


>
> > My pdoc favors Klonopin because it is an anticonvulsant as well.
>
> All benzos are anticonvulsants.

I thought you'd say that:-)

Elizabeth, did you see my post a while back (last post from me to you b/4 this one) that talked about temporal lobe epilepsy sort of stuff and anticonvulsants that seem to be more effective for it? I read about your episode, sounded scarey to me. I think my much milder stuff (olfactory hallucination and car accidents from discontinuities--eg not there for a moment) happen when I am increasing my meds and I just need to be careful at those times.

Hope your desipramine is still treating you well.

Lorraine


>
> -elizabeth


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Lorraine thread:67742
URL: http://www.dr-bob.org/babble/20011007/msgs/80765.html